Alert archive / South Carolina / Tornado Warnings in 2005
Tornado Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jul 13, 2005, 2:12 PM EDT for Beaufort County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 2:12 PM EDT (18:12 UTC)
- Expired
- Jul 13, 2005, 2:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KCHS 131813 TORCHS SCC013-131845- /O.NEW.KCHS.TO.W.0008.050713T1812Z-050713T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 212 PM EDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 245 PM EDT * AT 212 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LARGE WATER SPOUT OVER THE BROAD RIVER...MOVING NORTHWEST AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... AREAS ALONG THE BROAD RIVER... HIGHWAY 170 BRIDGE... ABANDON MOBILE HOMES ND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3238 8081 3229 8075 3232 8069 3240 8078 $$
2 follow-up statements
000 WWUS52 KCHS 131821 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 220 PM EDT WED JUL 13 2005 SCC013-131845- /O.CON.KCHS.TO.W.0008.000000T0000Z-050713T1845Z/ BEAUFORT- 220 PM EDT WED JUL 13 2005 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR BEAUFORT COUNTY... AT 220 PM EDT...LOCAL LAW ENFORCEMENT CONTINUES TO REPORT A LARGE WATERSPOUT IN THE BROAD RIVER. THE WATERSPOUT WAS LOCATED APPROXIMATELY 500 YARDS FROM THE HIGHWAY 170 BRIDGE AND WAS MOVING NORTHWEST AT 5 TO 10 MPH. IF YOU ARE ON THE HIGHWAY 170 BRIDGE...TAKE IMMEDIATE ACTION IN ADDITION...OTHER TORNADIC THUNDERSTORMS WERE DEVELOPING OVER PARIS ISLAND...AND WERE MOVING TOWARD THE SOUTH SIDE OF BEAUFORT. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3238 8081 3229 8075 3232 8069 3240 8078 $$
000 WWUS52 KCHS 131843 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 242 PM EDT WED JUL 13 2005 SCC013-131852- /O.EXP.KCHS.TO.W.0008.000000T0000Z-050713T1845Z/ BEAUFORT- 242 PM EDT WED JUL 13 2005 ...THE TORNADO WARNING FOR BEAUFORT COUNTY WILL EXPIRE AT 245 PM EDT... AT 242 PM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF PRODUCING TORNADOES...WATERSPOUTS OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3238 8081 3229 8075 3232 8069 3240 8078 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jul 13, 10:11 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 13, 10:11 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1011 AM EDT WED JUL 13 2005 .SHORT TERM /THIS AFTERNOON/...FORECAST AREA REMAINS UNDER WEAK UPPER AND SFC RIDGING THIS MORNING...WITH SHORTWAVE ENERGY ASSOCIATED WITH REMNANTS OF DENNIS SEEN IN WV IMAGERY STRETCHING FROM NW GA...INTO CENTRAL MS. MEANWHILE SHORTWAVE ENERGY ROUNDING BASE OF H5 TROUGH OVER NEW ENGLAND FUELING MCS ACROSS FAR EASTERN NC. CLOSER TO HOME...KCLX-88D INDICATES SHWRS IN THE COASTAL WATERS CONTINUE TO PUSH FURTHER EASTWARD INTO THE ATLANTIC. MAIN SHORT TERM CONCERN FOR THE AFTERNOON REVOLVES AROUND POPS. THIS AFTERNOON...THE CWA WILL REMAIN UNDER THE INFLUENCE OF WEAK H5 RIDGING IN ADVANCE OF SHORTWAVE APPROACHING FROM THE WEST. NAM AND GFS LOOK TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK FROM MCS TO OUR NORTH...PUSHING CONVECTIVE PRECIP TOO FAR SOUTH INTO THE FORECAST AREA. MEANWHILE NAM IS HANDLING SHORTWAVE ENERGY ACROSS GA/AL/MS WELL. ADJUSTING MODEL SOUNDINGS YIELDS CAPE VALUES OF 3800-4000 J/KG AND LI/S AROUND -8. LOW CLOUD COVER ACROSS GA WILL SERVE AS A GOOD DIFFERENTIAL HEATING BOUNDARY...AND WITH SHORTWAVE ENERGY SHIFTING EASTWARD WILL KEEP HIGHEST POPS ACROSS WESTERN GA ZONES. WILL LOWER POPS A BIT ACROSS NORTHERN SC ZONES AS COVERAGE NOT EXPECTED TO BE TO GREAT WITH WEAK H5 RIDGING IN PLACE AND SEA BREEZE SERVING AS THE ONLY LIFTING MECHANISM. TEMPS LOOK ON TRACK WITH HIGHS IN THE LOWER 90S AWAY FROM THE COAST. && .MARINE...SOUTHWEST FLOW IN PLACE OVER THE COASTAL WATERS WITH SEAS OF 2 FT IN THE COASTAL WATERS AND 2 TO 3 FT IN THE OUTER GA WATERS. HAVE TWEAKED WINDS UP A BIT THIS AFTERNOON BASED ON CURRENT OBS...OTHERWISE NO CHANGES MADE. && .AVIATION...SCT CU BEGINNING TO DEVELOP AT BOTH TERMINAL SITES THIS MORNING. SHWR/TSTM COVERAGE IS NOT EXPECTED TO BE HIGH ENOUGH FOR TEMPO GROUP MENTION THIS AFTERNOON...BUT WILL CONTINUE TO RUN WITH CB AS ATMOSPHERE CONTINUES TO DESTABILIZE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRJ
Hazardous weather outlook, Jul 13, 5:00 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT WED JUL 13 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-141000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 500 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BOTH BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 13, 1:18 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 118 PM EDT WED JUL 13 2005 GAZ088-SCZ040-131745- ALLENDALE-SCREVEN- 118 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 145 PM EDT... AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF BARNWELL TO 9 MILES NORTH OF SYLVANIA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MARTIN...BALDOCK...SEIGLING...MILBURY...APPLETON AND ALLENDALE THROUGH 145 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 13, 1:44 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 144 PM EDT WED JUL 13 2005 GAZ088-SCZ040-131815- ALLENDALE-SCREVEN- 144 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 215 PM EDT... AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF APPLETON TO 12 MILES SOUTHWEST OF MILBURY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF ALLENDALE TO 5 MILES NORTHEAST OF SYLVANIA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILBURY...APPLETON...SEIGLING...ULMER...SYCAMORE...BARTON AND ALLENDALE THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:55 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 37 min |
| Jul 13, 2:10 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 36 min |
| Jul 13, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 34 min |
| Jul 13, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 50 min |
| Jul 13, 5:05 PM EDT | Tornado Warning | CHS | Beaufort | 25 min |
| Jul 13, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 35 min |
| Jul 13, 5:52 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 53 min |
Nearby
Tornado Warnings in South Carolina, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.